Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 18, 2016, 7:21 PM EDT for Hillsborough County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 18, 2016, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS82 KTBW 182321 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 721 PM EDT SAT JUN 18 2016 FLZ151-251-182345- INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH- 721 PM EDT SAT JUN 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSBOROUGH COUNTY... AT 721 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRANDON...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAMPA...BRANDON...FISH HAWK...PALM RIVER-CLAIR MEL...RIVERVIEW...EAST LAKE-ORIENT PARK...PROGRESS VILLAGE...DOVER...SEFFNER...ORIENT PARK... TAMPA EXECUTIVE AIRPORT...VALRICO...LITHIA SPRINGS STATE PARK... BLOOMINGDALE...MANGO...PALM RIVER...FLORIDA STATE FAIRGROUNDS...BOYETTE AND THONOTOSASSA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2797 8242 2807 8225 2790 8214 2780 8231 TIME...MOT...LOC 2321Z 327DEG 14KT 2796 8230 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:30 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
330 PM EDT SAT JUN 18 2016
.Short Term (Tonight - Sunday)...
Afternoon water vapor satellite imagery is showing a rather amplified
upper/mid level trough positioned just east of the eastern seaboard,
while deep moisture remains in place across Florida to the south of
an incoming frontal boundary. Tonight, this boundary will sink south
through the forecast area, with perhaps some extra showers and
storms continuing overnight along and ahead of the boundary. Winds
will quickly turn northeasterly and easterly behind the front on
Sunday. Drier air will begin to fill in behind the front Sunday
afternoon, suppressing rain chances over the northern forecast
zones, although scattered showers and storms are still expected
across most of the area. The east/northeast winds will favor the
highest rain chances close to the west coast during the late
afternoon and early evening, particularly over southwest Florida.
.Long term (Sunday Night-Saturday)...
Aloft, a trough will persist just to the west of the state
through Monday. Weak ridging will then build across the state from
the SW US through the rest of the period. High pressure will be
building into the area at the surface for Sunday night through
Friday. This will keep generally easterly flow in place across the
area with scattered mainly afternoon and evening showers and
thunderstorms. A weak front is then expected to settle into the
area Friday night/Saturday turning winds to the west with some
scattered storms still possible. Temps will be within a couple of
degrees of normal with highs in the upper 80s to lower 90s and
lows generally in the 70s.
&&
.AVIATION...
Generally VFR conditions are holding across the area early this
afternoon, although scattered showers and storms are popping up
across the interior. Storms are expected to expand in coverage
through the rest of the afternoon, with storms generally dissipating
early this evening. A front will cross through the area overnight,
with winds turning to the northeast on Sunday as another round of
storms develops by the early afternoon hours.
&&
.MARINE...
A weak front will move in from the northeast overnight tonight,
shifting wind directions to northeasterly for Sunday. Winds will
increase to close to cautionary levels over the northern gulf
waters early Sunday morning, then will pick back up to
cautionary, or low end advisory levels by late Sunday. Conditions
are expected to improve again through the day Monday as high
pressure builds in north of the waters.
&&
.FIRE WEATHER...
Relative humidity will remain above critical levels through the next
several days, with no significant fire weather concerns expected.
&&
.Preliminary Point Temps/PoPs...
TPA 76 90 72 89 / 20 50 10 0
FMY 76 91 72 89 / 20 50 20 10
GIF 73 87 69 88 / 30 40 10 0
SRQ 77 89 72 90 / 20 50 10 0
BKV 72 88 66 88 / 30 40 0 0
SPG 78 89 75 89 / 20 50 10 0
&&
.TBW Watches/Warnings/Advisories...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/Fleming
MID TERM/LONG TERM/DECISION SUPPORT...24/HubbardHazardous weather outlook, Jun 18, 5:20 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT SAT JUN 18 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-190930- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 520 AM EDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME MORE SCATTERED THIS AFTERNOON THROUGH THIS EVENING WITH DAYTIME HEATING. STRONGER STORMS MAY PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS. ...RIP CURRENT IMPACT... BREEZY ONSHORE WINDS WILL GENERATE BREAKING WAVES OF 2 TO 3 FEET THROUGH THIS AFTERNOON. THIS WILL LIKELY LEAD TO RIP CURRENTS ALONG AREA BEACHES. BE VERY CAUTIOUS AS YOU ENTER THE WATER AND ALWAYS HAVE A FLOATATION DEVICE. ...MARINE IMPACTS... WEST WINDS OF CAUTIONARY LEVEL AT 15 TO 20 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THIS PROLONGED PERIOD OF INCREASED WINDS WILL GENERATE WAVES OF 2 TO 4 FEET IN SOME AREAS. ...RIVER FLOOD IMPACT... RIVER FLOODING IS OCCURRING ALONG THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK. RESIDENTS LIVING ALONG THIS RIVER SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. STRONGER STORMS MAY PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS. ...MARINE IMPACTS... BEGINNING ON SUNDAY EVENING INTO MONDAY...WIND SPEEDS OF 20 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS OVER THE COASTAL WATERS. ...RIVER FLOOD IMPACT... RIVER FLOODING IS OCCURRING ALONG THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK. RESIDENTS LIVING ALONG THIS RIVER SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WYNN
In the hours before
Special weather statement, Jun 18, 4:14 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
414 PM EDT SAT JUN 18 2016
FLZ239-182045-
INLAND LEVY-
414 PM EDT SAT JUN 18 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEVY COUNTY...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLISTON
HIGHLANDS...OR 7 MILES WEST OF WILLISTON. THE STORM IS NEARLY
STATIONARY.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...BRONSON...EAST BRONSON...WILLISTON HIGHLANDS AND WILLISTON
MUNICIPAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2946 8241 2937 8240 2922 8240 2922 8253
2920 8254 2920 8272 2921 8272 2946 8273
TIME...MOT...LOC 2013Z 138DEG 1KT 2933 8257Special weather statement, Jun 18, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 721 PM EDT SAT JUN 18 2016 FLZ151-251-182345- INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH- 721 PM EDT SAT JUN 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSBOROUGH COUNTY... AT 721 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRANDON...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAMPA...BRANDON...FISH HAWK...PALM RIVER-CLAIR MEL...RIVERVIEW...EAST LAKE-ORIENT PARK...PROGRESS VILLAGE...DOVER...SEFFNER...ORIENT PARK... TAMPA EXECUTIVE AIRPORT...VALRICO...LITHIA SPRINGS STATE PARK... BLOOMINGDALE...MANGO...PALM RIVER...FLORIDA STATE FAIRGROUNDS...BOYETTE AND THONOTOSASSA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2797 8242 2807 8225 2790 8214 2780 8231 TIME...MOT...LOC 2321Z 327DEG 14KT 2796 8230
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:14 PM EDT | Special Weather Statement | TBW | Alachua | 46 min |
| Jun 18, 4:14 PM EDT | Special Weather Statement | TBW | Levy | 31 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.